Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the definition and properties of certain variational integrals


Author: James Serrin
Journal: Trans. Amer. Math. Soc. 101 (1961), 139-167
MSC: Primary 49.00
DOI: https://doi.org/10.1090/S0002-9947-1961-0138018-9
MathSciNet review: 0138018
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. Cinquini, Condizioni sufficienti per la semicontinuità nel calcolo delle variazioni, Ann Scuola Norm. Sup. Pisa (2) vol. 2 (1933) pp. 41-58. MR 1556694
  • [2] L. Giuliano, Sulle condizioni sufficient per la semicontinuità degli integrali doppi del calcolo delle variazioni, Ann. Scuola Norm. Sup. Pisa (2) vol. 10 (1941) pp. 37-56. MR 0006024 (3:249b)
  • [3] C. Goffman, Lower semicontinuity and area functionals, Rend. Circ. Mat. Palermo (2) vol. 2 (1953) pp. 203-235. MR 0065628 (16:457f)
  • [4] P. Halmos, Measure theory, New York, Van Nostrand, 1950. MR 0033869 (11:504d)
  • [5] K. Krickeberg, Distributionen, Funktionen beschränkter Variation, und Lebesguescher Inhalt nichtparametricher Flächen, Ann. Mat. Pura. Appl. vol. 44 (1957) pp. 105-133. MR 0095922 (20:2420)
  • [6] E. J. McShane, On a certain inequality of Steiner, Ann. of Math. vol. 33 (1932) pp. 125-138. MR 1503038
  • [7] E. J. McShane and T. A. Botts, Real analysis, Princeton, Van Nostrand, 1959. MR 0109196 (22:84)
  • [8] C. B. Morrey, Multiple integral problems in the calculus of variations and related topics, Univ. California Publ. Math., 1943. Especially Chapter III.
  • [9] M. Nagumo, Über die gleichmässige Summierbarkeit und ihre Anwendung auf ein Variationsproblem, Jap. J. Math. vol. 6 (1929) pp. 173-182. See also L. M. Graves, The theory of functions of real variables, New York, McGraw-Hill, 1946, p. 235.
  • [10] C. Y. Pauc, La méthode métrique en calcul des variations, Paris, Hermann, 1941. Especially p. 54.
  • [11] S. Saks, Theory of the integral, 2d ed., Hafner, 1937.
  • [12] L. Schwartz, Théorie des distributions, II, Paris, Hermann, 1951. MR 0041345 (12:833d)
  • [13] J. Serrin, A new definition of the integral for non-parametric problems in the calculus of variations, Acta Math. vol. 102 (1959) pp. 23-32. MR 0108746 (21:7459b)
  • [14] -, On the differentiability of functions of several variables, Arch. Rational Mech. Anal. vol. 7 (1961) pp. 359-372. MR 0139700 (25:3131)
  • [15] -, On the area of a surface $ z = f(x,y)$, Amer. Math. Monthly vol. 68 (1961) pp. 435-440.
  • [16] A. G. Sigalov, Two dimensional problems of the calculus of variations in non-parametric form, Trudy Moskov. Mat. Obšč. vol. 2 (1953) pp. 201-233. MR 0058884 (15:442d)
  • [17] L. Tonelli, Sulla quadratura delle superficie, Rend. Accad. Naz. Lincei (6) vol. 3 (1926) pp. 357-363, 445-450, 633-638.
  • [18] -, Sur la semi-continuité des integrales doubles du calcul des variations, Acta Math., vol. 53 (1929) pp. 325-346. MR 1555297
  • [19] I. Verchenko, Über das Flächenmass von Mengen, Mat. Sb. (N.S.) vol. 10 (1942) pp. 11-32.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49.00

Retrieve articles in all journals with MSC: 49.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1961-0138018-9
Article copyright: © Copyright 1961 American Mathematical Society

American Mathematical Society